Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

How is it possible for a clot to be formed when someone is on warfarin?

hi..my dad is 57 years old around 5 feet 6 inches in height n weighs 74 kgs..He is suffering from atrial fibrillation for the past 10 years and is on warfarin tablets,calpol,ramistar and calaptin..He is also suffering from mild asthma and uses foracot..lately there is a huge visible clot on his left arm and i am really worried..how is it possible for a clot 2 b formed when he is on warfarin??
Asked On : Tue, 12 Jul 2011
Answers:  2 Views:  178
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Pediatrician 's  Response
Hi
Welcome to HCM
Read your prob,this is nothing but side effect of warferin. most common side effect of warferin is hemorragh, so may be possible that from small vesselas blood leaks out formed a clot. other side effect of warferin is warferin necrosis , in this condition a huge thrombos or clot formed followed by gangren or necrosis.
as warferin is not blood thinner or not helping in reduse size of thrombos, it reduse further progression of thrombosis by act on liver.
so do not worry this is nothing but side effect of that drug only.
Dr aseem 9982583020
aseemadhuri@gmail.com
Answered: Tue, 12 Jul 2011
I find this answer helpful
Pediatrician Dr. Aseem's  Response
Hi
Welcome to HCM
Read your prob,this is nothing but side effect of warferin. most common side effect of warferin is hemorragh, so may be possible that from small vesselas blood leaks out formed a clot. other side effect of warferin is warferin necrosis , in this condition a huge thrombos or clot formed followed by gangren or necrosis.
as warferin is not blood thinner or not helping in reduse size of thrombos, it reduse further progression of thrombosis by act on liver.
so do not worry this is nothing but side effect of that drug only.
Dr aseem 9982583020
aseemadhuri@gmail.com
Answered: Tue, 12 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor